On the hermitian structure of Galois modules in number fields and Adams operations
In this paper I will present a number of results which have been obtained by several authors on the hermitian structure of Galois modules in number fields, mainly on rings of integers equipped with the trace form. My aim is to give an organic presentation of results, which are scattered over a dozen of different papers, to show how these fit together and also to emphasize the salient features of the different contributions. I will only consider tamely ramified extensions and I will only focus on very recent results since there already exist surveys of related results which I do not include here (see [CN], [E2]). This is why the Main Theorem of this paper is the one between Theorems E and F below...
Unable to display preview. Download preview PDF.
- [CM]Ph. Cassou-Noguès. — Artin root numbers and hermitian Galois modules, to appear in the proceedings of a conference on L-functions and arithmetic, at Durham, 1989.Google Scholar
- CN-T4] Ph. Cassou-Noguès, M.J. Taylor. - The trace form and Swan modules, to appear.Google Scholar
- [El]B. Erez. - The Galois structure of the square root of the inverse different, to appear in Math. Z Google Scholar
- E2] B. Erez. — A survey of recent work on the square root of the inverse different, to appear in the proceeding of the Journées Arithmétiques 1989 at Luminy.Google Scholar
- E-M] B. Erez, J. Morales. —The hermitian structure of rings of integers in odd degree abelian extensions, to appear in J. of Number Theory.Google Scholar
- E-T] B. Erez, M.J. Taylor. — Hermitian modules in Galois extensions of number fields and Adams operations, to appear in Annals of Math.Google Scholar
- F1] A. Fröhlich. — Locally free modules over arithmetic orders, J. reine angew. Math. 274, (1975) 112–124.Google Scholar
- [F2]A. Fröhlich. — Arithmetic and Galois module structure for tame extensions, J. reine angew. Math. 286/287, (1976), 380–440.Google Scholar
- [F5]A. Fröhlich. — Tame representations of local Weil groups and chain groups of local principal orders, Sitzungsberichte der Heidelberger Ak. der Wiss. Abh. 3 (1986): Springer, 1986.Google Scholar
- [S]J.-P. Serre. — L’invariant de Witt de la forme Tr(X 2 ), Comm. Math. Helv. 59, (1984), 651–676, (= CEuvres Vol. III, N° 131, 675–700 ).Google Scholar
- T2] M.J. Taylor. — Rings of integers and trace forms for tame extensions of odd degree, Math. Z. 202, (1989) 313–341.Google Scholar
- [T3]M.J. Taylor. - Classgroups of group rings, London Mathematical Society Lecture Note Series 91, Cambridge: Cambridge University Press, 1984.Google Scholar